Vol. 91, No. 2, 1980

Recent Issues
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Vol. 299: 1  2
Vol. 298: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
On group actions with nonzero fixed points

Joe W. Jenkins

Vol. 91 (1980), No. 2, 363–371
Abstract

Let G be a locally compact group that acts continuously by linear transformations on a locally convex space E and let K be a compact convex subset of E that is invariant under this action. In order to conclude that K has a nonzero fixed point, it is necessary that both G and K satisfy certain conditions. With these assumptions on K, it is shown that the existence of nonzero fixed points is equivalent to polynomial growth on G, provided G is connected or discrete, finitely generated and solvable.

Mathematical Subject Classification 2000
Primary: 22D05
Milestones
Received: 5 October 1979
Published: 1 December 1980
Authors
Joe W. Jenkins